Open Access
Translator Disclaimer
June, 1995 On a Semiparametric Variance Function Model and a Test for Heteroscedasticity
Hans-Georg Muller, Peng-Liang Zhao
Ann. Statist. 23(3): 946-967 (June, 1995). DOI: 10.1214/aos/1176324630


We propose a general semiparametric variance function model in a fixed design regression setting. In this model, the regression function is assumed to be smooth and is modelled nonparametrically, whereas the relation between the variance and the mean regression function is assumed to follow a generalized linear model. Almost all variance function models that were considered in the literature emerge as special cases. Least-squares-types estimates for the parameters of this model and the simultaneous estimation of the unknown regression and variance functions by means of nonparametric kernel estimates are combined to infer the parametric and nonparametric components of the proposed model. The asymptotic distribution of the parameter estimates is derived and is shown to follow usual parametric rates in spite of the presence of the nonparametric component in the model. This result is applied to obtain a data-based test for heteroscedasticity under minimal assumptions on the shape of the regression function.


Download Citation

Hans-Georg Muller. Peng-Liang Zhao. "On a Semiparametric Variance Function Model and a Test for Heteroscedasticity." Ann. Statist. 23 (3) 946 - 967, June, 1995.


Published: June, 1995
First available in Project Euclid: 11 April 2007

zbMATH: 0841.62033
MathSciNet: MR1345208
Digital Object Identifier: 10.1214/aos/1176324630

Primary: 62G07
Secondary: 62G10 , 62J12

Keywords: Constant coefficient of variation model , exponential variance model , generalized linear model , Nonparametric regression , polynomial variance model , power of the mean model , rate of convergence , Smoothing transformation

Rights: Copyright © 1995 Institute of Mathematical Statistics


Vol.23 • No. 3 • June, 1995
Back to Top